Statin-associated achilles tendon rupture & reproducible bil
Published in the journal Mayo Clinic Proceedings, the authors describe a patient who experienced severe tendinopathy on restarting statin therapy after presumed statin-associated Achilles tendon rupture, which had recovered fully while the patient was not receiving statin therapy.

The patient had severe and additive bilateral tendon symptoms on rechallenge with 2 different statins, suggesting that statins have clinically important effects on healing tendons.

A 40-year old man who had participated in competitive athletics since childhood and was in good health apart from an elevated lipid profile and hypertension was prescribed rosuvastatin (5 mg/d orally) in September 2014 (Figure A).

In March 2015, while participating in an indoor soccer match, the patient had a complete rupture of the left Achilles tendon, above insertion. Previously, the patient experienced pain on exertion and palpation of the right Achilles tendon, above insertion.

The left Achilles tendon was surgically repaired, along with discontinuation of rosuvastatin. By August 2015, the patient had completed an 18-week physical therapy program, was pain free, and returned to unrestricted exercise.

Continue reading here: https://pxmd.co/JUlP2
Like
Comment
Share